Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 313, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 8, 2000, 6:14 PM CST for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2000, 6:14 PM CST (00:14 UTC)
- Expired
- Nov 8, 2000, 6:45 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Humphreys County, TN, Perry County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 090016 SVRBNA TNC005-085-135-090045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 614 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BENTON COUNTY IN TENNESSEE HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY PERRY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LINDEN * UNTIL 645 PM CST * AT 613 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF LINDEN...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHEAST OF NEW JOHNSONVILLE BY 635 PM CST 2 MILES NORTHWEST OF WAVERLY BY 645 PM CST DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:10 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 8, 2:10 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CST WED NOV 8 2000 CURRENTLY...18Z SURFACE ANALYSIS SHOWS FRONT FROM LEX TO BWG TO N OF BNA TO TUP WITH TEMPERATURES IN THE 50S N OF FRONT AND IN THE 60S S OF IT. A SPOTTER REPORTED OVER 2 INCHES OF RAIN IN AN HOUR IN HIS GAUGE IN LAVERGNE...OR NEAR SMYRNA. THIS AMOUNT VERIES WELL WITH WSR 88D RAINFALL ESTIMATE. MOST OF THE RAIN IS N AND E OF A LAWRENCEBURG TO MURFREESBORO TO LAFAYETTE LINE. MODELS...AVN/ETA VERY SIMILAR. WENT WITH AVN DUE TO RUN TO RUN CONSISTENCEY AND BECAUSE IT SHOWED SHALLOW FRONT PASSING S OF NASHVILLE LAST NIGHT AND THEN MOVING BACK N AS A WARM FRONT TODAY AS IT DID. ETA KEPT FRONT N OF AREA ON PREVIOUS RUNS. DID NOT LIKE NGM BECAUSE CURRENT RUN KEEPS WARM FRONT OVER PLATEAU AT 0Z AND IT PASSED NORTH OF NASHVILLE BEFORE 18Z. FORECAST PROBLEM...TIMING OF RAIN TOMORROW AND WORDING FOR AFTERNOON DRY SLOT... AT 06Z AVN HAS 10 G/KG/12 HR MOISTURE CONVERGENCE...H8 CONVERGENCE...AND H3 DIVERGENCE OVER MIDDLE TENNESSEE. THIS WILL SUPPORT RAIN...HEAVY AT TIMES...OVERNIGHT. BY 12Z THU THERE IS A LOW OVER THE WESTERN TN-KY BORDER MOVING NE WITH THE COLD FRONT PASSING THROUGH CWA BY 18Z. LOW CONTINUES NE AND OCCLUDES. THIS WILL BRING A DRY SLOT OVER CWA IN THE AFTERNOON AND THEN THE NORTHWESTERN AREAS WILL GET SOME WRAPAROUND MOISTURE RETURNING TO THE AREA LATE IN THE AFTERNOON OR EARLY EVENING BEFORE THE LOW MOVES FARTHER N AND FILLS. UPPER LEVEL RIDGING THEN REMAINS OVER THE AREA FRIDAY. THE RIDGE MOVES E AND FLATTENS SATURDAY WITH THE NEXT SIGNIFICANT MOISTURE MOVING IN SUNDAY. BNA WB 61/66/42/57 +82- CSV WB 60/64/37/51 ++3- .BNA...NONE. COONFIELD 16
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 33 min |
| Nov 9, 12:02 PM CST | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 28 min |
| Nov 9, 12:32 PM CST | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 28 min |
| Nov 9, 1:03 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 42 min |
| Nov 9, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 60 min |
| Nov 9, 1:38 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.